Georgia, 2012Wildfire in Georgia, June 22 to 28, 2012
June 22 to 28, 2012 · NWS FFC · 1 event in 1 county or zone
A weak surface trough moved into north Georgia on the 22nd, and provided a focus for afternoon showers and thunderstorms to develop.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface trough moved into north Georgia on the 22nd, and provided a focus for afternoon showers and thunderstorms to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 22, 1:45 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUN 22 2012
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WEAK COLD FRONT BECOMING STATIONARY WITH A SURFACE TROUGH ACROSS N
GA. THIS WILL CAUSE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
INTO THE EVENING ACROSS N GA TONIGHT AIDED BY A WEAK SHORT WAVE.
SOME REMNANT TROUGH/STATIONARY FRONT LOOKS TO HANG AROUND NORTH
GEORGIA SATURDAY/SATURDAY NIGHT WITH AGAIN POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE LATER AFTERNOON AND
EVENING. BEST LOCATION LOOKS TO BE OVER PARTS OF NORTH AND EAST
GEORGIA. AN UPPER RIDGE NOSES OVER THE AREA FROM THE WEST ON
SATURDAY THAT WILL INHIBIT CONVECTION...AT LEAST UNTIL THE HEATING
OF THE DAY IS REALIZED. STILL PLENTY OF MLCAPE FORECAST. HAVE LEANED
HARD ON THE NAM MOS POPS AS THE GFS HAS NO POPS FOR SATURDAY AND
WITH A BOUNDARY IN THE AREA...THIS SEEMS UNDERDONE.
FORECAST LOW TEMPERATURES RUNNING AROUND NORMAL TONIGHT AND
SATURDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 2-4 DEGREES ABOVE
NORMAL ON SATURDAY. MODELS SEEM TO BE RUNNING TOO WARM FOR HIGHS AND
HAVE GONE ON THE COOL SIDE OF MOS.
OVERALL CONFIDENCE IS MEDIUM.
BDL
.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES TO THE LONG TERM. GFS AND ECMWF ARE STILL
DIFFERENT ON THE TRACK OF THE TROPICAL SYSTEM WITH THE GFS TAKING IT
INTO FLORIDA AND THE ECMWF BRINGING IT TO THE WESTERN GULF. WITH
EITHER TRACK...IT STILL APPEARS THERE WOULD BE LITTLE IMPACT ON THE
CWA AT THIS TIME.
11
LONG TERM /SUNDAY THROUGH THURSDAY/...
/ISSUED AT 322 AM EDT FRI JUN 22 2012/
MEDIUM RANGE MODELS SIMILAR THROUGH THE EXTENDED FORECAST PERIOD
KEEPING THE FORECAST AREA GENERALLY UNDER THE EASTERN PERIPHERY
OF THE UPPER RIDGE...ALTHOUGH GFS AND ECMWF CONTINUE TO HAVE
NOTICEABLE DIFFERENCES CONCERNING THE TROPICAL SYSTEM IN THE GULF OF
MEXICO. HOWEVER BOTH SCENARIOS RESULT IN LITTLE IMPACT ON NORTH OR
CENTRAL GEORGIA FROM THE GULF SYSTEM AT THIS TIME. UPPER RIDGE IS
NEVER SO DOMINANT THROUGH THE PERIOD TO RULE OUT ISOLATED...MAINLY
DIURNAL...CONVECTION ACROSS THE REGION. I HAVE ADJUSTED POPS TO
REFLECT THIS...BUT KEEP NUMBERS CONFINED TO THE SLIGHT CHANCE RANGE
THROUGH THE PERIOD. TEMPERATURES WILL REMAIN WARM THROUGH THE PERIOD
AS WELL. 20
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED INTO TONIGHT. CONCERN FOR THUNDERSTORMS
DEVELOPING OVER N GA AND POSSIBLY AFFECTING THE ATL AND AHN TAF
AREAS. CONFIDENCE FOR THUNDERSTORMS IS LOW. SURFACE WINDS MAINLY
LIGHT AND VARIABLE EXCEPT GENERALLY SE FOR MCN/CSG...BECOMING
MAINLY CALM TONIGHT. BDL
//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS.
LOW CONFIDENCE FOR WIND DIRECTION AND IMPACTS FROM POSSIBLE
THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 93 69 94 / 20 30 30 20
ATLANTA 71 92 72 90 / 20 30 30 20
BLAIRSVILLE 64 86 65 87 / 40 30 20 20
CARTERSVILLE 66 92 68 94 / 30 20 20 20
COLUMBUS 71 94 72 93 / 5 10 10 20
GAINESVILLE 70 90 70 91 / 30 30 30 20
MACON 67 95 70 93 / 5 10 10 20
ROME 68 93 68 93 / 30 10 5 20
PEACHTREE CITY 65 92 68 92 / 20 20 20 20
VIDALIA 72 93 73 90 / 5 10 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BDL
LONG TERM....11/20
AVIATION...BDL
Hazardous weather outlook, Jun 22, 3:32 AM EST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EDT FRI JUN 22 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
432 AM EDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH GEORGIA.
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS EXPECTED TO SINK INTO NORTH GEORGIA
TODAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING
AND VERY HEAVY RAIN. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE
STRONGER STORMS.
.DISCUSSION...
WITH THE UPPER RIDGE RETREATED WEST OF THE STATE...A WEAK FRONTAL
BOUNDARY WILL SINK INTO NORTH GEORGIA. LITTLE UPPER SUPPORT IS
EXPECTED FOR THUNDERSTORM DEVELOPMENT...HOWEVER WEAK LOW LEVEL
FORCING ASSOCIATED WITH THE SURFACE BOUNDARY AND STRONG SURFACE
HEATING WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS BY THIS
AFTERNOON INTO THE EVENING ACROSS NORTH GEORGIA. A FEW STRONG STORMS
ARE POSSIBLE WITH CAPE EXPECTED TO REACH BETWEEN 1000 AND 2000...
HOWEVER THE CHANCES FOR SEVERE THUNDERSTORMS APPEAR LIMITED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 3:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUN 22 2012
GAZ014-015-222045-
405 PM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 445 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NIMBLEWILL...JUNO...MCKEE...LUMPKIN...AURARIA...WAR
HILL PARK...SILVER CITY...DOUGHERTY AND DAWSONVILLE.
&&
LAT...LON 3463 8413 3446 8390 3447 8393 3446 8392
3442 8398 3441 8397 3439 8398 3435 8398
3434 8396 3433 8421 3455 8427
TIME...MOT...LOC 2005Z 315DEG 12KT 3454 8420Special weather statement, Jun 22, 4:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT FRI JUN 22 2012
GAZ009-016-222230-
550 PM EDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE AND TOWNS COUNTIES UNTIL 630 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MACEDONIA...MOVING SOUTHEAST AT 5 MPH.
IN ADDITION...RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED
ACROSS WHITE AND TOWNS COUNTIES...INCLUDING AREAS AROUND PLUM
ORCHARD GAP SHELTER...TITUS...MACEDONIA...HIAWASSEE...BRASSTOWN
BALD...MOUNTAIN SCENE...BLUE MOUNTAIN SHELTER...UNICOI STATE PARK
AND ANNA RUBY FALLS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3494 8357 3488 8365 3482 8365 3480 8367
3477 8363 3475 8363 3471 8374 3482 8378
3487 8382 3490 8381 3491 8383 3499 8369
3499 8363
TIME...MOT...LOC 2150Z 324DEG 4KT 3489 8368Wildfire, Murray
- When
- June 22, 5:00 PM EST to June 28, 3:00 PM EST
- Where
- Murray forecast zone
- Property damage
- $3,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The National Forest Service reported that a lightning-caused wildfire labeled Iron Mtn. Chase burned 30 acres and resulted in $2,500 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427779.